What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 6, 3:23 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 6, 3:23 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
323 AM EST Thu Feb 6 2025
.SYNOPSIS...
Potent, moisture-laden low pressure systems will impact the
area through Thursday, this weekend, and early to mid next
week, each with heavy rain, and mixed wintry precipitation.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 155 AM Thursday...
A very sharp temperature inversion was noted early this morning,
with SE Ohio and portions of northern WV hovering at or just below
freezing at the surface and an elevated warm layer, providing us
with a setup for continued freezing rain into the early morning
hours Thursday. Winter Weather Advisories are currently in place in
these areas to account for the ongoing risk of accumulating ice
(primarily on elevated surfaces) into early this morning before a
transition to all rain is expected over the next couple hours.
The Ice Storm Warning and adjacent Winter Weather Advisory also
continues across the NE WV mountains until early this morning where
southeasterly surface flow has trapped cold air against the
mountains and in the adjacent higher terrain. Ongoing warm air
advection should erode any risk for continued ice accumulation
likely by 12Z this morning. Regardless, ice accumulations will
likely result in hazardous travel, downed trees, and power outages
through the early morning hours.
Elsewhere, elevated instability in response to a plume of theta-e
advection has situated itself across western and southern portions
of the forecast area and has generated modest MLCAPE around 500-1000
J/kg, mid-level lapse rates across southwest portions of our
area remain rather modest at around 6-6.5 C/km as well. Warm air
advection will continue to infiltrate further into the area as
the warm frontal boundary pushes northeastward this morning,
with some surface based convection possible as well across far
southwestern portions of our area, supporting at least a risk
for damaging winds.
SPC has placed us under a MRGL risk for severe thunderstorms
overnight into early Thursday for this area with a primary threat of
damaging winds, with large hail and a non-zero tornado threat given
strong shear present and ESRH in excess of 200 m2/s2. Short term
CAMs show an increase in convective coverage expected over the next
couple of hours just to our west which will congeal some into a
broken ne-sw oriented line before traversing portions of our area
Thursday morning, with the best chance for strong storms here likely
being around or just after daybreak.
With these widespread showers/storms, heavy rain is also likely to
continue which could lead to flooding concerns overnight into early
afternoon Thursday, much of the area is highlighted by WPC for a
MRGL risk for excessive rainfall today. Over an inch of rain has
fallen across much of the western portions of our area where soils
are already saturated from previous rainfall and continued
precipitation overnight will only exacerbate the risk for flooding.
There is a Flood Watch in effect for much of our area until this
afternoon to account for this risk, with an additional inch or more
of rain expected on top of what has fallen.
Chances for precipitation will diminish from west to east by early
afternoon Thursday after the cold front pushes through the area.
Expecting dry conditions for most of the area Thursday night with
some patchy light rain/drizzle possible across the mountains.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 322 AM Thursday...
After a brief break for much of Friday, another potent low will move
into the area over the weekend, providing another soaking rain to
the area, and creating the potential for another round of hydro
issues. As with previous system, precipitation could start off as a
wintry mix across parts of the north, but is overall looking to be
relatively short lived, before changing over to rain area wide as
southerly flow increases. Low pressure will continue to move
northeast of the area on Saturday night into Sunday, with rain
continuing across the area. Frontal boundary associated with the low
will push east through the area early Sunday, with colder, or
perhaps even falling temperatures during the day Sunday, and a
change over to a brief period of wintry precipitation possible,
mainly across the higher terrain, before moisture exits the area.
Winds will be on the increase Saturday night into Sunday in the CAA
regime, which could lead to downed trees in the saturated
conditions.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 322 AM Thursday...
After another brief break across much of the area during the day
Sunday into Monday, before additional disturbances form across the
southern plains and, move northeast into the area, advecting high
moisture content air into the area. At this point, there is much
uncertainty regarding this period, but periods of wintry weather,
along with periods of all rain are looking to be possible, perhaps
even at least light accumulations are possible even across parts of
the lowlands at times, but it will be a constant battle between cold
overnight lows, and daytime highs above freezing. This will be
another period of heightened hydro concerns.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
As of 1225 AM Thursday...
Rain with embedded thunderstorms and patchy areas of freezing
rain have overspread the entire area tonight. Most sites are at
least MVFR with our Ohio River sites, PKB and HTS down to LIFR
ceilings. Expecting at least everywhere to dip into MVFR/IFR
ceilings and visbys overnight tonight into the early morning
hours tomorrow.
Some breaks in the clouds will likely start to become apparent
late in the period where locations will likely drift in and out
of MVFR at times after the frontal passage. MVFR/IFR may persist
well into Thursday across the mountains at BKW and EKN.
LLWS will likely be present as well with strong southwest winds
at around 40kts at 2kft for the next few hours before winds
begin to mix down to the surface overnight into early Thursday.
There could also be instances of strong winds with some of the
thunderstorms overnight and early Thursday morning, which should
diminish before the afternoon Thursday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of IFR/LIFR ceilings/visibility
could differ from the forecast based on precipitation coverage
and intensity.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 02/06/25
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EST 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
CRW CONSISTENCY H H H L L H H H H H H H
HTS CONSISTENCY M M H H H M H H M M H H
BKW CONSISTENCY M H H H H H H H M H H H
EKN CONSISTENCY H H M H M L H M H M H H
PKB CONSISTENCY M L M H H H H H H M H H
CKB CONSISTENCY H M M L M H H H H H M H
AFTER 06Z FRIDAY...
IFR conditions possible Saturday into Saturday night with heavy
precipitation.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 1 PM EST this afternoon for WVZ005>008-
013>020-024>034-039-040-515>526.
Winter Weather Advisory until 5 AM EST early this morning for
WVZ009>011-017-019-020.
Ice Storm Warning until 7 AM EST this morning for WVZ523-524.
Winter Weather Advisory until 7 AM EST this morning for WVZ526.
OH...Flood Watch until 1 PM EST this afternoon for OHZ086-087.
Winter Weather Advisory until 5 AM EST early this morning for
OHZ066-067-075-076-084-085.
KY...Flood Watch until 1 PM EST this afternoon for KYZ101>103-105.
VA...Flood Watch until 1 PM EST this afternoon for VAZ003-004.
&&
SYNOPSIS...28/SL
NEAR TERM...28
SHORT TERM...SL
LONG TERM...SL
AVIATION...28Hazardous weather outlook, Feb 6, 12:17 AM EST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1217 AM EST Thu Feb 6 2025
KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-018-024>034-
039-040-515>522-525-061100-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-
Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Randolph-
1217 AM EST Thu Feb 6 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Another soaking rain is expected this weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ017-019-020-061100-
Wirt-Ritchie-Doddridge-
1217 AM EST Thu Feb 6 2025
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY...
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for portions of northern West
Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Another soaking rain is expected this weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ066-067-075-084-061100-
Perry-Morgan-Athens-Vinton-
1217 AM EST Thu Feb 6 2025
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY...
This Hazardous Weather Outlook is for portions of southeast Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Rain and freezing rain will change to all rain through early
Thursday morning, and be heavy at times. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A soaking rain continues through Thursday morning, and then even
another soaking rain is expected this weekend. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ076-085-WVZ009>011-061100-
Washington-Meigs-Wood-Pleasants-Tyler-
1217 AM EST Thu Feb 6 2025
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY...
This Hazardous Weather Outlook is for portions of southeast Ohio
and northern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Rain and freezing rain will change to all rain through early
Thursday morning, and be heavy at times. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A soaking rain continues through Thursday morning, and then even
another soaking rain is expected this weekend. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ083-061100-
Jackson OH-
1217 AM EST Thu Feb 6 2025
This Hazardous Weather Outlook is for portions of southeast Ohio.
.DAY ONE...Tonight.
Rain overnight be heavy at times. The area will be susceptible to
flooding given saturated soils, and somewhat elevated river levels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A soaking rain continues through Thursday morning, and then even
another soaking rain is expected this weekend. The area will be
susceptible to flooding given saturated soils, and somewhat elevated
river levels.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ523-524-061100-
Northwest Pocahontas-Southeast Pocahontas-
1217 AM EST Thu Feb 6 2025
...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for portions of northeast West
Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Ice Storm Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Another soaking rain is expected this weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ526-061100-
Southeast Randolph-
1217 AM EST Thu Feb 6 2025
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...
...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for portions of northeast West
Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Another soaking rain is expected this weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
TRM
In the hours before
Local storm report, Feb 6, 12:44 AM EST, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1244 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM Non-Tstm Wnd Dmg Vienna 39.32N 81.54W
02/05/2025 Wood WV 911 Call Center
Tree down blocking one lane on 46th st.
1137 PM Flood Hurricane 38.44N 82.02W
02/05/2025 Putnam WV 911 Call Center
Flooding of Roadway on State Rt. 34.
1236 AM Non-Tstm Wnd Dmg Mcarthur 39.25N 82.48W
02/06/2025 Vinton OH 911 Call Center
Tree down - multiple reports in McArthur and
elsewhere in the county since 7:09 PM.
&&Local storm report, Feb 6, 12:45 AM EST, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1245 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Flood 2 E Huntington 38.41N 82.40W
02/05/2025 Cabell WV Public
Road flooded.
&&Local storm report, Feb 6, 1:03 AM EST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
103 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM Freezing Rain 8 SSW Mineral Wells 39.07N 81.55W
02/06/2025 E0.20 Inch Wood WV Trained Spotter
Ice accumulation since 7 pm, icicles on
trees since 9 pm, power outage at 11:30 pm
near Rockport.
&&Special weather statement, Feb 6, 2:34 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
234 AM EST Thu Feb 6 2025
WVZ005-006-013-014-060800-
Lincoln WV-Wayne WV-Cabell WV-Putnam WV-
234 AM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CABELL...SOUTHWESTERN
PUTNAM...NORTHERN LINCOLN AND NORTHERN WAYNE COUNTIES THROUGH 300 AM
EST...
At 233 AM EST, trained weather spotters reported a strong
thunderstorm over Beech Fork State Park, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ona, Sweetland, Beech Fork State Park, Lavalette, West Hamlin,
Culloden, Barboursville, Branchland, Centerville, Salt Rock, Wayne,
Pea Ridge, Griffithsville, Hamlin, Hurricane, Milton, Yawkey, Teays
Valley, Myra, and Burnaugh.
This includes Interstate 64 in West Virginia between mile markers 7
and 14, between mile markers 18 and 21, between mile markers 23 and
26, and between mile markers 28 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
&&
LAT...LON 3839 8256 3847 8190 3833 8192 3832 8191
3819 8191 3817 8260
TIME...MOT...LOC 0733Z 265DEG 37KT 3831 8238
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
12Local storm report, Feb 6, 3:18 AM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
318 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM Flood 2 N Nitro 38.44N 81.83W
02/06/2025 Putnam WV 911 Call Center
There was a report of standing water on the
roadway. near the 46-mile marker of I64
eastbound at Nitro.
&&Local storm report, Feb 6, 3:24 AM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
324 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM Snow/Ice Dmg Washington 39.25N 81.68W
02/06/2025 Wood WV 911 Call Center
Power lines down across the road at Dupont
Rd. and Ivan St.
&&